Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 322, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 12:48 PM CDT for Lee County, Prentiss County, Union County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 12:48 PM CDT (17:48 UTC)
- Expired
- Jul 13, 2003, 1:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, MS, Prentiss County, MS, Union County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS54 KMEG 131748
SVRMEM
MSC081-117-145-131815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN NORTHEAST MISSISSIPPI
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
UNION COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 115 PM CDT.
* AT 1240 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
MILES NORTH OF BLAIR...MOVING SOUTHEAST AT 15 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 115 PM CDT INCLUDE...
BLAIR...
BALDWYN...
GUNTOWN...PRATTS FRIENDSHIP...
.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.
.NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH
OF THIS STORM...MOVE TO A STURDY SHELTER
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3464 8873 3455 8892 3440 8877 3442 8856
3450 8855 3458 8864
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:26 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 13, 10:26 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CDT SUN JUL 13 2003 IR SAT PIX HAS BEEN SHOWING SOME DEBRIS CLDS OVR THE FA THIS MORNING FROM THE TSTM COMPLEX FURTHER WEST ALONG THE OK/AR LINE. THE SCTD TSTMS THAT WERE MOVING SEWD OVR NRN MS EARLIER HAVE DISSIPATED. SFC ANALYSIS PLACED THE FNTL BNDRY ALONG THE NRN TIER OF THE FA WITH AN AREA OF WEAK LO PRES OVR ERN AR. DO NOT EXPECT THE BNDRY TO MOVE MUCH TODAY AND SHUD HELP TO FOCUS ANY TSTMS THAT DEVELOP THIS AFTN. AREA 12Z SOUNDINGS INDICATE THE MOST UNSTABLE AIRMASS TO BE ACROSS WRN AR...BUT ANYWHERE ALONG THE BNDRY FROM OK TO TN WILL SOME TSTM ACTIVITY THIS AFTN. THE CURRENT FCST LOOKS GOOD OVERALL..THE ONLY CHANGE IS ALTERING WIND DIRECTION FOR ALL ZNS. .MEG...NONE.
Hazardous weather outlook, Jul 13, 3:33 AM CDT, 9 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-140900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 36 min |
| Jul 13, 12:14 PM CDT | Severe Thunderstorm Warning | MEG | Union | 31 min |
| Jul 13, 12:35 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 25 min |
| Jul 13, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 25 min |
| Jul 13, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 24 min |
| Jul 13, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 32 min |
| Jul 13, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 33 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | MEG | Tippah, Union | 39 min |
| Jul 13, 2:35 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tunica | 40 min |
| Jul 13, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Union | 43 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 33 min |
| Jul 13, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 49 min |
| Jul 13, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 45 min |
| Jul 13, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 47 min |
| Jul 13, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 50 min |
| Jul 13, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 37 min |
| Jul 13, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 35 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 49 min |
| Jul 13, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 49 min |
| Jul 13, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 35 min |
| Jul 13, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 42 min |
| Jul 13, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 30 min |
| Jul 13, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.